Alert archive / Oklahoma / River Flood Advisories in 2023
River Flood Advisory 21, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood advisory at Jun 4, 2023, 8:30 PM CDT for Beaver County, Oklahoma. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 8:30 PM CDT (01:30 UTC)
- Expired
- Jun 5, 2023, 6:07 PM CDT
- In force
- 22 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River (KS) near Forgan (FRGO2). The gauge peaked at 4.38 ft at Jun 4, 2023, 10:00 PM CDT.
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07156900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
666
WGUS84 KAMA 050130
FLSAMA
Flood Advisory
National Weather Service Amarillo TX
830 PM CDT Sun Jun 4 2023
...The National Weather Service in Amarillo has issued a Flood
Advisory for the following rivers in Oklahoma...
Cimarron River at Forgan 8N affecting Beaver County.
For the Cimarron River...including Forgan 8N...elevated river levels
are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 830 AM CDT.
&&
OKC007-051330-
/O.NEW.KAMA.FL.Y.0021.230605T0130Z-230606T0000Z/
/FRGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT Sun Jun 4 2023
...FLOOD ADVISORY IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Cimarron River at Forgan 8N.
* WHEN...From this evening to Monday evening.
* IMPACTS...At 5.0 feet, Expect minor overflows of low lying banks
along the cimarron river in northern beaver county.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Sunday the stage was 3.9 feet.
- Forecast...The river is expected to rise to a crest of 4.1
feet just after midnight tonight, then fall to around 3.4
feet Monday afternoon.
- Action stage is 4.0 feet.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3692 10000 3700 10062 3700 10038 3700 10000
$$
021 follow-up statement
757
WGUS84 KAMA 052307
FLSAMA
Flood Advisory
National Weather Service Amarillo TX
607 PM CDT Mon Jun 5 2023
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Cimarron River at Forgan 8N affecting Beaver County.
OKC007-060015-
/O.CAN.KAMA.FL.Y.0021.000000T0000Z-230605T2307Z/
/FRGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
607 PM CDT Mon Jun 5 2023
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory is cancelled for
the Cimarron River at Forgan 8N.
* ADDITIONAL DETAILS...
- At 5:00 PM CDT Monday the stage was 3.4 feet.
- Forecast...The river is expected to remain below action
stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3692 10000 3700 10062 3700 10038 3700 10000
$$
02What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood advisory went out at Jun 4, 7:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 4, 7:00 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 700 PM CDT Sun Jun 4 2023 ...New AVIATION... .SHORT TERM ... (This evening through Monday night) Issued at 228 PM CDT Sun Jun 4 2023 Rain chances continue today and tomorrow across the Panhandles. Heavy rain is possible with these showers and storms and could lead to flash flooding concerns, especially for areas that have been inundated with rainfall as of late. Below average temperatures are expected today and tomorrow. A weak upper level wave remains over the Southern Plains today and is aiding in developing thunderstorms across the Panhandles from this morning into early this afternoon. The upper level flow remains very weak and is nearly identical to a typical mid summer type wind profile. This is leading to very slow storm motion and the cores of the thunderstorms are struggling to maintain themselves. Isolated thunderstorms have been collapsing and pushing out outflow boundaries so far today and that trend is likely to continue with the isolated storms. Storms may become more scattered across the central and west later today, similar to what is currently ongoing across the east. Given the aforementioned weak wind fields, weak shear remains over the area and CAPE values are lower today. Widespread severe weather is currently not expected this afternoon. Heavy rainfall will continue to a problem with the PWAT values still remaining around the 90th percentile combined with the slow storm motion. Temperatures will max out in the low 70s today. An upper level low pressure system will move onshore across southern California on Monday. Even with this system moving onshore, the synoptic pattern over the Panhandles will not change much. Another round of showers and thunderstorms is expected during the afternoon and evening hours. These storms will continue to be slow moving and could produce very heavy rainfall once again. High temperatures will be in the 70s across the area. Muscha && .LONG TERM ... (Tuesday through next Saturday) Issued at 228 PM CDT Sun Jun 4 2023 Daily chances for showers and thunderstorms continue through next weekend across the Texas and Oklahoma Panhandles. With relatively weak flow aloft remaining across the area through the work week, thunderstorms that form will continue to move quite slowly across the area. Moisture will still be prevalent throughout the column, so heavy rainfall will continue to be a hazard with the storms this week. Temperatures will remain below average through the long term period, but may start to warm back up into the 80s by late week into next weekend. Muscha && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Sun Jun 4 2023 For the 00Z TAFs, the latest round of showers and thunderstorms will continue to impact the region this evening, with KDHT and KGUY most likely to be affected, and have included mention of SHRA this evening. Expect precipitation to diminish late tonight. A new round of showers and thunderstorms may develop Monday afternoon, and have included VCSH at both KDHT and KAMA where confidence is a bit higher in occurrence compared to KGUY. 02 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 73 56 72 55 / 60 60 40 30 Beaver OK 73 56 79 56 / 60 30 30 20 Boise City OK 71 54 70 50 / 70 70 40 20 Borger TX 76 59 78 57 / 60 50 40 20 Boys Ranch TX 74 58 73 55 / 50 60 40 30 Canyon TX 73 56 72 54 / 50 50 40 30 Clarendon TX 74 58 74 57 / 70 50 40 30 Dalhart TX 72 55 69 51 / 70 70 40 20 Guymon OK 72 56 75 53 / 70 50 30 20 Hereford TX 73 56 73 54 / 50 50 50 20 Lipscomb TX 75 56 78 56 / 60 40 30 20 Pampa TX 72 57 75 55 / 70 50 40 20 Shamrock TX 76 59 77 58 / 60 40 40 20 Wellington TX 77 59 78 59 / 70 40 50 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....05 AVIATION...02
Hazardous weather outlook, Jun 4, 2:44 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 244 PM CDT Sun Jun 4 2023 OKZ001>003-TXZ001>020-317-050900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 244 PM CDT Sun Jun 4 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across the Panhandles today into tonight. Any thunderstorms may lead to localized flooding. The probability for severe thunderstorms is low at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the Panhandles Monday through Saturday. Any thunderstorms may lead to localized flooding. The probability for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 3:52 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Amarillo TX
352 PM CDT Sun Jun 4 2023
TXZ020-042130-
Collingsworth TX-
352 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southeastern
Collingsworth County through 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Wellington, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellington and Dodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These type of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3475 10046 3496 10017 3484 10000 3475 10000
TIME...MOT...LOC 2052Z 048DEG 13KT 3482 10013
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LGLocal storm report, Jun 4, 3:54 PM CDT, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
354 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM Flash Flood Pampa 35.55N 100.96W
06/04/2023 Gray TX Public
Flash flooding occurred in Pampa. Social
media picture/video indicated fast moving
water flowing down a residential street.
Emergency management report an estimated
three feet of water in some spots on the
southside of Pampa.
&&
JCLocal storm report, Jun 4, 4:29 PM CDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Amarillo TX
429 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Flash Flood 5 SW Amarillo 35.16N 101.88W
06/04/2023 Randall TX NWS Employee
Water was occurring over the roadways of
45th, Western and Bell Streets. Some
locations have one to two feet of water
across them. Some water was getting into
yards on 45th Street. I-27 had water flowing
down the interstate. Some water was
threatening business on Western.
&&
JCSpecial weather statement, Jun 4, 4:48 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
448 PM CDT Sun Jun 4 2023
TXZ001-006-042230-
Hartley TX-Dallam TX-
448 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern Dallam
and Hartley Counties through 530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Romero, or 18 miles southwest of Dalhart, moving
south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dalhart, Channing and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3607 10304 3617 10259 3563 10227 3562 10304
TIME...MOT...LOC 2148Z 348DEG 19KT 3593 10280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LGSpecial weather statement, Jun 4, 5:25 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
525 PM CDT Sun Jun 4 2023
TXZ001-002-006-007-011-042330-
Hartley TX-Sherman TX-Dallam TX-Moore TX-Oldham TX-
525 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of north central
Oldham, southwestern Sherman, southeastern Dallam, northwestern Moore
and Hartley Counties through 630 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Dalhart, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dalhart, Hartley, Cactus, Channing and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3620 10255 3613 10194 3543 10251 3575 10304
3580 10304
TIME...MOT...LOC 2225Z 289DEG 13KT 3600 10259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LGLocal storm report, Jun 4, 6:16 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
616 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tornado 1 SSE Amarillo 35.19N 101.81W
06/03/2023 Potter TX NWS Storm Survey
This tornado started just to the north of
the Jiffy Cleaners along South Osage Road,
where some tree limbs broke off a few trees.
The top half of a tree snapped and fell
alongside the cleaners building. A rusty air
conditioning unit lifted from the roof of
the cleaners and was tossed into the median
of South Osage Road. The sign of Cliffside
Coffee shop was blown out on the south side
of the sign. The tornado crossed the street
and appeared to gain a little more strength
as it caused the brick siding of the Toot N
Totum gas station to collapse. The tornado
continued across SE 27th Avenue, where it
caused minor damage to the Stars Drive-In
and some cars in the parking lot had their
windows blown out from debris. The tornado
appeared to have dissipated in the field
behind the drive-in. This tornado was
documented by multiple people and we are
grateful for their video evidence. Times
were estimated based on video documentation
and may be adjusted with further analysis
and information. Estimated width was 10
yards and wind speed was 85mph.
&&
JCNearby
River Flood Advisories in Oklahoma, 2023Every river flood advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.